I was on Armour for 3 years (75mg and ending up at 120) and Nature Throid for 3 months (130mg) and never could get my labs to the right levels. I would get hand tremors alot. Took the medicine first thing in the morning. Family convinced me to try Synthroid and I'm hating it! Are hand tremors normal on dessicated? Was I not taking enough? Should I have split the does in 2? Any suggestions? I do still have slight hand tremors on synthroid (taken it for 7 wks now). Massive hypo symptoms now though, worse than when on A or NT.
Skaky muscles in general can be from hyper or weakness from hypo. And dont forgget nerves can be effected also.
NT, although a pig thyriod product like Armour, is a little different. They use a more pure grade of dessicated power, the best of the best. So, it may take the body a little more time to adjust coming off Armour. This happened to me.
You need to take it the morning and afternoon. If taken to late may affect sleep.
Knowing what your free T3 is when you feel best is important, and will become you target goal, not TSH.
I have learned how to adjust levels myself with dessicated, where I feel good, then confirm with doc and lab testing. I'm not saying to do that, just that with experience and understanding, and an understanding doc, this is possible for many.
Thanks. I thought the tremors were from too much and so I decided to try synthroid. I'll probably go back on NT since my dr. isn't working with me about adding T3. I do wonder if I should give it more time though. Only have been on Syn for 6 wks. does it ever dip and then get better?
I do have Hashi's and only have 1/3 of a thyroid left. It is atrophied as well. I really do not want to be on Syn, just trying it to satisfy my husband and mother. It seems like it is harder to get a dr to add cytomel to synthroid than to just be on NT. There just isn't a dr knowledgeable that I have found about dessicated here in Nashville, TN. My last dr was letting me stay on NT but I was basically telling him what I wanted to take and when the tremors started I was afraid it was too much even though my labs showed FT3 & FT4 at low end of range.
Many people get carple tunnel symptoms when hypo, from muscles tightening on the nerves anywhere from the neck to the for arm. So.maybe tremors too, but like you say, thats more common with hyper. Best symptoms to tell if hyper or hypo is digestive rate.
Idea for you, go to some pharmacy's and ask if they get prescriptions for Armour or NT. If yes, creatively ask if you could jot down some doctors names. If you could find a compounding pharmacy (ask some regular pharmacies) they will surly be working with natural dessicated knowledged doctors.
Update: After 8 wks on Synthroid (weeks 3-5 I felt great & weeks 6-8 felt worse than before) my dr. has agreed to add T3-Cytomel! I told him would rather be on Nature Throid and feel as I was before than have the aching/painful joints. He didn't want to at first since my TSH was 0.02 and even wanted to lower my Syn. dose. We are leaving it at 137 and adding T3 (not sure how much yet) and retesting in a month. I did 2 different days last week on my old medicine and the aches, brain fog and low mood went away so I feel very sure the T3 will help. Now hopefully the Dr. won't freak out about the TSH staying low. We'll see in a month I guess. I'll find all my research about low TSH-regular Frees not leading to osteo and fibrilations and have it ready to show him. I can always go back to NT if I have to and try to find a dr. that can actually work with me on dosage. Thanks for everyone's comments and suggestions!
I did call my pharmacist and he gave me 1 name. He is a well known DO in town and has a reputation for off beat medicine, does take insurance but does use the dessicated thryoid meds.
I've been back on Nature Throid since 2/13 since the 25mg cytomel Tthe Dr. finally gave me wasn't helping very much. Joint pain is gone until very late in the day. I'm taking 130 mg at 6:30am and 60 at 1pm. I'm about to up the 2nd dose to 130 also. I know 3 grains is alot but I'm not having any hyper symptoms & I want the last of the hypo symptom to go away. I still have some T4 in my system as it has only been 2 weeks since I stopped the synthroid. Could I have an absorbtion issue and that is why it is taking so much medicine to make me feel better? Everyone talks about upping meds by a 1/4 grain.
Upping dessicated by 1/4 grain lessens the temporary hyper symptoms that many people get from too much too soon. If you don't get hyper increasing in larger amounts, consider yourself lucky.
You can take NT sublingually. Kind of need to chew it up and leave in you cheek for 15 min. Your absorbion may be different this way, more than likely will need less med doing this.
Big note. You went back on NT 2/13, not too long ago. Remember it takes about 6 weeks for the T4 to gain full effectiveness. So what feels good now could spell hyper in 4-6 weeks, so dont all of a sudden take more than you use to without letting it take full effect.
Synthroid has a long 1/2 life (decreases by 1/2 each week in your system) Can take 4 to 6 weeks to be free of its effects. Also, you are on 3 grains right now, so if you increase thye afternoon dose by another 65 mg you will be on 4 grains. I'd wait to increase that amount until the Synthroid is gone. Why not try instead to split your Naturethroid into 3 doses (1 grain every 4 hours 3 times per day. It can really take awhile for you to get the full effect of N.T. Remember we are talking cellular level here! You could very well be on the right amount already, however it just takes awhile for those hypo. symptoms to release their iron grip once they've set in! Try adding more sleep (earlier to bed) and magnesium and vitamin D before bed. I'd hate for you to increase too much. I'd wait on labs at 6 to 8 weeks. This is coming from a mom who's thyroidless child has been through this same transition that you are now on and it turned out great. 8 months on N.T. now and no hypo health issues of any kind. Be patient, it takes time. It will happen!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.